Oklahoma, 2012Hail and Damaging Winds in Oklahoma, June 1, 2012
June 1, 2012 · NWS OUN · 5 events in 3 counties and zones
A stalled front across far southwest Oklahoma, combined with strong northwesterly flow aloft and moderate instability led to the development of supercell thunderstorms during the late afternoon. Storms eventually grew into multicells with damaging winds and marginally severe hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stalled front across far southwest Oklahoma, combined with strong northwesterly flow aloft and moderate instability led to the development of supercell thunderstorms during the late afternoon. Storms eventually grew into multicells with damaging winds and marginally severe hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 1, 1:40 PM CST, 5 hours 37 minutes earlier.
Area forecast discussion, Jun 1, 1:40 PM CST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
240 PM CDT FRI JUN 1 2012
.DISCUSSION...
UPPER LEVEL NORTHWEST FLOW WILL PREVAIL ACROSS THE SOUTHERN
PLAINS AS A SFC HIGH SLIPS EASTWARD INTO EASTERN OK AND A WARM
FRONT BEGINS TO LIFT NORTHEASTWARD OVER THE TX/OK PANHANDLES AND
FAR WESTERN OK.
SCT EARLY DAY CONVECTION WILL PERSIST FOR THE NEXT HOUR OR TWO AS
IT SHIFTS EASTWARD AND MOVES INTO THE STABLE AIRMASS OVER ERN OK.
THIS COMBINED WITH WIDESPREAD CLOUD COVER HAS LIMITED HIGH TEMPS
TODAY. EXCEPTION WILL BE OVER WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS WHERE QUASI- STATIONARY BOUNDARY WILL MOVE EASTWARD AS A
WARM FRONT...YIELDING CLEARER SKIES AND WARMING TEMPS. THIS WILL
OCCUR AS SFC LOW CONTINUES TO DEEPEN ACROSS SE CO/NE NM REGION
THROUGH THIS EVENING. LOW LVL MOISTURE WILL RETURN INTO THE TX/OK
PANHANDLES...CREATING A NARROW WARM SECTOR AND MODEST INSTABILITY.
WITH APPRECIABLE UPPER LEVEL NORTHWEST FLOW...ADEQUATE SHEAR WILL
EXIST FOR A FEW SEVERE STORMS OVER THIS REGION. SCT STORMS MAY
EVENTUALLY MOVE SOUTHEASTWARD AS ONE OR MORE CLUSTERS OF
SHOWER/STORM ACTIVITY. GIVEN THIS SCENARIO...CONFIDENCE IS HIGH
THAT PRECIP WILL AFFECT MUCH OF WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS THIS EVENING AND OVERNIGHT AS REMNANT STORMS MOVE SEWD ALONG
AND ACROSS THE WARM FRONT AND HAVE INCREASED POPS TO LIKELY ACROSS
THIS REGION. STILL CANNOT RULE OUT A SEVERE STORM OR TWO WITH
MAINLY A LARGE HAIL AND WIND THREAT THIS EVENING OVER WESTERN
PORTIONS OF THE FA.
THE LARGE SCALE PATTERN WILL REMAIN MOSTLY UNCHANGED THROUGH THE
PERIOD WITH WEAK UPPER DISTURBANCES MOVING THROUGH THE UPPER FLOW.
THIS WILL FAVOR LATE AFTERNOON STORM COMPLEXES ACROSS THE HIGHER
TERRAIN OF CO/NM AND THE TX/OK PANHANDLES SHIFTING SOUTH AND EAST
AS THEY TAP INTO THE UPPER LEVEL NORTHWESTERLIES. DESPITE GENERAL
UNCERTAINTIES AMONG MODELS WRT CONVECTIVE COVERAGE...PLACEMENT OF
A NEARLY STATIONARY FRONTAL BOUNDARY AND ADEQUATE LOW LVL MOISTURE
LENDS ENOUGH CONFIDENCE IN DAILY RAINFALL EPISODES TO WARRANT 30
TO 40 PERCENT POPS THROUGH THE WEEKEND. DAYTIME TEMPS WILL HINGE
LARGELY ON THE POSITIONING OF THE FRONTAL BOUNDARY...BUT SHOULD
GENERALLY REMAIN AT OR JUST ABOVE CLIMO FOR EARLY JUNE. AREAS
NEARER CLOUDINESS AND SHOWER ACTIVITY WILL CERTAINLY BE COOLER.
BY MONDAY...MODELS DEPICT A BUILDING RIDGE INTO THE SOUTHWEST. A
SHORTWAVE TROUGH WILL PULL A COLD FRONT SOUTH THROUGH OKLAHOMA AND
WESTERN NORTH TEXAS THROUGH TUESDAY. WITH GENERALLY WEAK UPPER
FLOW...SEVERE WEATHER CHANCES APPEAR LOW. AS THE FRONTAL BOUNDARY
STALLS ACROSS THE REGION...RAIN CHANCES WILL CONTINUE AND LOW END
POPS WILL REMAIN IN THE FORECAST THROUGH THE EXTENDED PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 60 87 70 91 / 40 20 40 20
HOBART OK 62 89 67 93 / 60 30 40 20
WICHITA FALLS TX 65 91 71 95 / 40 30 20 10
GAGE OK 58 87 65 96 / 50 20 40 20
PONCA CITY OK 57 82 69 87 / 40 10 40 30
DURANT OK 60 87 69 90 / 30 20 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
26/84
Hazardous weather outlook, Jun 1, 10:56 AM CST, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1156 AM CDT FRI JUN 1 2012
OKZ004>048-050>052-TXZ083>090-021200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1156 AM CDT FRI JUN 1 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW STRONG THUNDERSTORMS MAY OCCUR THIS EVENING...BUT ORGANIZED
SEVERE WEATHER IS NOT ANTICIPATED THROUGH TONIGHT.
DISCUSSION...
SHOWERS AND ISOLATED THUNDERSTORMS WILL SPREAD SOUTHEAST ACROSS
PORTIONS OF NORTH CENTRAL AND CENTRAL OKLAHOMA DURING THE EARLY TO
MID AFTERNOON HOURS. THE CHANCE FOR STRONG TO SEVERE THUNDERSTORMS
IS VERY LOW.
BY LATE THIS AFTERNOON....SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO FORM ACROSS THE TEXAS PANHANDLE WITHIN BETTER MOISTURE
AND HEATING. A FEW STRONG TO MARGINALLY SEVERE STORMS MAY
AFFECT PART OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS LATE THIS
AFTERNOON THROUGH MID EVENING. ADDITIONAL THUNDERSTORMS MAY FORM
DURING THE LATE EVENING AND OVERNIGHT HOURS AS A LOW LEVEL JET
DEVELOPS. THE BEST CHANCES FOR STORMS OVERNIGHT WILL BE ACROSS THE
NORTHERN HALF OF OKLAHOMA. ELEVATED INSTABILITY WILL BE WEAK BUT A
FEW STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE SOUTHERN AND CENTRAL
PLAINS SATURDAY INTO SATURDAY NIGHT. SCATTERED THUNDERSTORMS
MAY OCCUR WITH THIS SYSTEM...ESPECIALLY ACROSS NORTHERN OKLAHOMA.
THUNDERSTORM CHANCES WILL BE RATHER LOW MONDAY THROUGH THURSDAY
OF NEXT WEEK AND ORGANIZED SEVERE WEATHER APPEARS UNLIKELY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM SATURDAY JUNE 2.In the hours before
Special weather statement, Jun 1, 1:27 PM CST, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
227 PM CDT FRI JUN 1 2012
OKZ019-025-012000-
LOGAN OK-OKLAHOMA OK-
227 PM CDT FRI JUN 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR LOGAN AND NORTHEASTERN
OKLAHOMA COUNTIES UNTIL 300 PM CDT...
AT 224 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GUTHRIE...
MOVING SOUTHEAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
GUTHRIE...LUTHER...ARCADIA...MERIDIAN AND SEWARD.
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
LAT...LON 3585 9715 3555 9714 3569 9742 3568 9744
3570 9744 3576 9757 3592 9747
TIME...MOT...LOC 1924Z 296DEG 40KT 3582 9747
30Special weather statement, Jun 1, 4:37 PM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
537 PM CDT FRI JUN 1 2012
OKZ004-012300-
HARPER OK-
537 PM CDT FRI JUN 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARPER COUNTY
UNTIL 600 PM CDT...
AT 533 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING
QUARTER SIZE HAIL WAS LOCATED 15 MILES NORTHWEST OF ROSSTON...MOVING
EAST AT 35 MPH. THIS STORM WILL MOVE INTO NORTHERN PARTS OF HARPER
COUNTY AROUND 6 PM. IF THIS STORM DOES NOT WEAKEN....A SEVERE
THUNDERSTORM WARNING WILL LIKELY BE ISSUED FOR HARPER COUNTY.
HARPER COUNTY.
LAT...LON 3700 9981 3696 9980 3684 9980 3686 9999
3687 10000 3700 10000
TIME...MOT...LOC 2233Z 267DEG 32KT 3698 10018Special weather statement, Jun 1, 4:54 PM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
554 PM CDT FRI JUN 1 2012
OKZ004-012345-
HARPER OK-
554 PM CDT FRI JUN 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR HARPER COUNTY UNTIL 645 PM CDT...
AT 552 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GATE...
MOVING EAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
BUFFALO...ROSSTON AND SELMAN.
LAT...LON 3694 9942 3689 9938 3672 9932 3674 10000
3698 10001 3700 9945
TIME...MOT...LOC 2252Z 272DEG 34KT 3688 9997Special weather statement, Jun 1, 5:59 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
659 PM CDT FRI JUN 1 2012
OKZ021-033-034-020045-
HARMON OK-GREER OK-BECKHAM OK-
659 PM CDT FRI JUN 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR HARMON...WEST CENTRAL GREER
AND SOUTHWESTERN BECKHAM COUNTIES UNTIL 745 PM CDT...
AT 656 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
TEXOLA...MOVING SOUTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
VINSON AND MADGE.
LAT...LON 3518 10000 3519 9998 3499 9960 3494 9953
3475 9997 3475 10000
TIME...MOT...LOC 2356Z 309DEG 23KT 3509 10001Special weather statement, Jun 1, 6:31 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
731 PM CDT FRI JUN 1 2012
OKZ033-020100-
HARMON OK-
731 PM CDT FRI JUN 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR HARMON COUNTY UNTIL 800 PM CDT...
AT 728 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DODSON...
MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
HOLLIS...GOULD AND MCKNIGHT.
LAT...LON 3481 9998 3481 9974 3479 9975 3458 9977
3462 10000 3482 10000
TIME...MOT...LOC 0028Z 274DEG 24KT 3472 10004Special weather statement, Jun 1, 6:52 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
752 PM CDT FRI JUN 1 2012
OKZ014-021-020145-
ROGER MILLS OK-BECKHAM OK-
752 PM CDT FRI JUN 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR ROGER MILLS AND NORTHEASTERN
BECKHAM COUNTIES UNTIL 845 PM CDT...
AT 748 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR REYDON...
MOVING EAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
CHEYENNE...REYDON...DEMPSEY AND BERLIN.
LAT...LON 3571 9998 3559 9943 3535 9953 3552 10000
3565 10000
TIME...MOT...LOC 0048Z 289DEG 35KT 3561 9998Thunderstorm Wind, Harmon
- When
- June 1, 7:17 PM CST
- Where
- Harmon County, Hollis
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 34.690, -99.920
Several utility poles were blown down by estimated 70 mph wind gusts.
Hail, Harmon
- When
- June 1, 7:21 PM CST
- Where
- Harmon County, 0.57 mi W of Hollis
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.690, -99.930
Hail, Harmon
- When
- June 1, 7:28 PM CST
- Where
- Harmon County, 2.07 mi S of Hollis
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.660, -99.920
Hail, Roger Mills
- When
- June 1, 7:35 PM CST
- Where
- Roger Mills County, 4.3 mi SSW of Dempsey
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.450, -99.840
Thunderstorm Wind, Jackson
- When
- June 1, 8:04 PM CST
- Where
- Jackson County, 6.84 mi W of Eldorado
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.470, -99.770
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, June 1 to 30, 201258 injured · 34 events
- Tornadoes and Hail in Maryland, June 1, 20122 injured · $831,000 · EF1 · 60 events
- Tornadoes and Hail in Virginia, June 1, 20125 injured · $1.2 million · EF1 · 20 events
- Tornado and Damaging Wind in Pennsylvania, June 1, 2012$3.0 million · EF1 · 2 events
- Wildfire in New Mexico, June 1 to 30, 2012$2.3 million · 1 event
- Hail and Damaging Winds in Virginia, June 1, 2012$259,000 · 2 in hail · 24 events
- Hail and Damaging Winds in North Carolina, June 1, 2012$200,000 · 1.75 in hail · 20 events
- Tornadoes and Damaging Winds in Pennsylvania, June 1, 2012$125,000 · EF0 · 17 events
- Tornado and Damaging Winds in Maryland, June 1, 2012$100,000 · EF0 · 5 events
- Hail and Damaging Winds in Virginia, June 1, 2012$31,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Texas, June 1 to 2, 2012$500 · 3 in hail · 44 events
- Flash Flooding and Flood in Maryland, June 1 to 2, 20123 injured · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385843, 385840, 385841, 385842, 385844.